Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 174, NWS Wilmington, OH

June 7, 2006Boone County, Kentucky; Dearborn County, Ohio County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 7, 2006, 3:31 PM EDT for Boone County, Kentucky; Dearborn County, Ohio County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2006, 3:31 PM EDT (19:31 UTC)
Expired
Jun 7, 2006, 4:15 PM EDT
In force
44 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Dearborn County, IN, Ohio County, IN, Boone County, KY

The radar

The Cincinnati radar (KILN), 102 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 2:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1895 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:52 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 7, 1:52 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
152 PM EDT WED JUN 7 2006

.AVIATION /18Z-18Z/...
SURFACE ANALYSIS SHOWS WARM FRONT FROM WESTERN LOWER MICHIGAN TO
SOUTHERN ILLINOIS. RADAR IMAGERY SHOWS PRE-FRONTAL BAND OF SHOWERS
FROM KCMH TO KCVG IS DYING OUT. HOWEVER, SATELLITE AND RADAR SHOWS
A FAVORED AREA OF CONVECTION FROM KDAY TO KBMG. THIS LINE WILL
CONTINUE TO STRENGTHEN IN THE DAYTIME HEATING...AND WILL LIKELY
AFFECT KCVG AND KLUK BETWEEN 19Z AND 21Z.

CONVECTION SHOULD BECOME MORE WIDESPREAD AS UPPER LOW NEAR LAKE
MICHIGAN BEGINS TO FILL IN BUT DIVE SOUTH INTO OHIO LATE THIS
EVENING. THIS WILL CONTINUE THREAT OF SHOWERS THROUGH AFT INTO THE
EVENING BEFORE INSTABILTY WANES AND ONLY SHOWERS ARE LEFT. WILL
BRING SOME MVFR CIGS IN FOR A PERIOD OVERNIGHT AS UPPER LOW SLIDES
INTO OHIO. THESE CONDITIONS ARE COMMON UPSTREAM.

CIGS AND AM FOG WILL BREAK OUT ON THE BACKSIDE OF UPPER LOW
THURSDAY AM.

TIPTON

&&

.PREV DISCUSSION...
 /ISSUED 1023 AM EDT WED JUN 7 2006/

SHORT TERM /REST OF TODAY/...
SURFACE ANALYSIS SHOWS COLD FRONT ALONG INDIANA/ILLINOIS LINE WITH
PRE-FRONTAL TROF FROM TOLEDO TO BLOOMINGTON (IN). KILN RADAR
SHOWING BAND OF SHOWERS AND THUNDERSTORMS ALONG PRE-FRONTAL TROF.
MOST INTENSE STORMS ARE JUST SOUTH OF INDIANAPOLIS. SATELLITE
IMAGERY SHOWING CLOUDS BEGINNING TO MIX OUT TO SOME DEGREE OUTSIDE
OF THE CONVECTION.

HAVE UPDATED WESTERN ZONES TO UP POPS TO LIKELY WITH CURRENT
CONVECTION MOVING THROUGH WEST CENTRAL OHIO AND POISED TO MOVE
INTO THE TRI-STATE. ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP
THIS AFTERNOON OVER INDIANA AND WESTERN OHIO AS STRONG MID LEVEL
WAVE DIVES DOWN INTO THE REGION. ATMOSPHERE IS EXPECTED TO RECOVER
OVER OUR WEST THIS AFTERNOON WITH RUC PROGGING BLYR CAPE OF 1000 TO
1500 J/KG BY 21Z. WET BULB ZERO IS EXPECTED TO BE AROUND 9 KFT.
SMALL T0 1 INCH HAIL WILL BE POSSIBLE ALONG WITH THREAT OF
DAMAGING WINDS. THUS...HAVE INCLUDED SEVERE WORDING IN THE WEST
FOR AFT/EVE.

TIPTON

PREV DISCUSSION...
 /ISSUED 635 AM EDT WED JUN 7 2006/

AVIATION /12Z-12Z/...
SHOWERS AND THUNDERSTORMS CONTINUING TO HOLD TOGETHER AS THEY PUSH
ACROSS NORTHEAST INDIANA. IT LOOKS LIKE THEY COULD PASS NEAR OR JUST
NORTH OF THE KDAY TAF SITE THROUGH THIS MORNING SO WILL ALLOW FOR A
COUPLE OF HOURS OF TEMPO -SHRA AND CB THERE. OTHERWISE...EXPECT TO
SEE SCATTERED SHOWER AND THUNDERSTORMS DEVELOP THROUGH THIS
AFTERNOON AS AIRMASS DESTABILIZES SOME AND MID LEVEL SHORT WAVE
PUSHES INTO AREA. DUE TO EXPECTED SCATTERED NATURE...THINK BEST WAY
TO HANDLE THIS AT THIS TIME IS WITH A VCTS. A BIT OF A TRICKY
FORECAST OVERNIGHT TONIGHT AS WEAK SURFACE LOW OVER UPPER GREAT
LAKES IS FORECAST TO PUSH DOWN INTO OHIO THROUGH 12Z THURSDAY AS
BOUNDARY PUSHES ACROSS THE AREA. THERE IS A SMALL AREA OF IFR CIGS
ASSOCIATED WITH THIS LOW UP ACROSS NORTHERN MICHIGAN THIS MORNING
AND THE GFS IS HINTING AT THE POSSIBILITY OF SOME LOW CLOUDS ACROSS
OUR AREA LATER TONIGHT. MEANWHILE...THE NAM IS RELATIVELY DRY. GIVEN
THE CLIMATOLOGICAL TIME OF YEAR...AM HESITANT TO FORECAST IFR CIGS
THAT FAR OUT SO WILL MAINTAIN AN OPTIMISTIC FORECAST FOR NOW.

PREV DISCUSSION...
THE FOLLOWING WAS ORIGINALLY ISSUED AT 516 AM EDT WED JUN 7 2006

SHORT TERM /REST OF TODAY/...
QUICK UPDATE TO ADD LIKELY POPS TO NW ZONES. PRECIP HAS HELD
TOGETHER BETTER THAN PREVIOUSLY THOUGHT.  RLG

 /ISSUED 346 AM EDT WED JUN 7 2006/

SHORT TERM /TODAY THROUGH FRIDAY/...
CURRENT SURFACE ANALYSIS DEPICTS LOW PRESSURE OVER LAKE MICHIGAN
WITH COLD FRONT TRAILING SOUTHWEST THROUGH WESTERN MISSOURI.
RADAR IMAGERY SHOWS SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
OVER CENTRAL INDIANA THIS MORNING. THESE SHOWERS WERE ASSOCIATED
WITH A WEAKENING VORT MAX. ANTICIPATE THIS TO WEAKEN AS IT MOVES
INTO OUR CWA WHICH IS MORE STABLE. GREATER CHANCE OF SHOWERS AND
THUNDER STORMS WILL BE THIS AFTERNOON AS WEAK BOUNDARY APPROACHES
FROM THE WEST AND SHORT WAVE DROPS SOUTHEAST ACROSS THE REGION.
AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE IN THE WESTERN
CWA...WHICH SPC HAS PLACED UNDER A SLIGHT RISK. WET BULB ZERO
HOVERS AROUND 9000 FT AND SOME MARGINAL INSTABILITY WILL EXIST.
HAVE TAPERED POPS OFF IN THE WEST BY THURSDAY MORNING AND BY
THURSDAY AFTERNOON IN THE EAST. HIGH PRESSURE BUILDS IN FOR
FRIDAY ALLOWING FOR DRY CONDITIONS.

WITH SCATTERED NATURE OF CONVECTION...HAVE BUMPED HIGH
TEMPERATURES UP A DEGREE IS TWO TOWARD WARMER MAV GUIDANCE.
GUIDANCE SEEMED FAIRLY REASONABLE FOR THE REMAINDER OF THE PERIOD
SO USED A BLEND. RLG

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE EXTENDED FORECAST IS IN CONSIDERABLE FLUX...PARTICULARLY THE
GFS AND MAV GUIDANCE. THE EXTENDED CONTINUES TO BE DRIER THAN
RECENT WEEKS...AND IS NOW TRENDING COOLER THAN YESTERDAYS RUNS.

FRIDAY AND SATURDAY...THE AREA REMAINS IN N/NW FLOW WITH DRY
CONDITIONS AND HIGH TEMPERATURES BELOW NORMAL.  HAVE BUFFERED THE
NEW LOWER MAV GUIDANCE SOMEWHAT BY NOT TRENDING QUITE AS LOW
FOR HIGH TEMPS AS GUIDANCE AND LOCAL TEMPS APPLIED TO THE 12Z GFS
INDICATE.

FOR SUNDAY...A WEAK DISTURBANCE MOVING ALONG A BNDRY NOW SKIRTS THE
SOUTHERN FCST AREA.  AT THIS POINT...GIVEN THE RUN TO RUN
VARIABILITY...WILL MAINTAIN SLIGHT CHANCE POPS EVEN IN THE NORTH.

THEN MONDAY INTO TUESDAY...SOUTHERLY FLOW SETS UP AS HIGH TEMPS PUSH
WELL INTO THE 80S.  INSTABILITY PICKS UP AND WILL CARRY LOW CHANCE
POPS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 7, 5:05 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
505 AM EDT WED JUN 7 2006

KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-080915-
LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-
PICKAWAY-FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO-
505 AM EDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>044-
051>053-060>062-070>072-077>079-080915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-
BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-
505 AM EDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST
OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT...ALONG WITH AN UPPER AIR DISTURBANCE WILL MOVE
ACROSS THE REGION THIS AFTERNOON. ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 7, 3:19 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
319 PM EDT WED JUN 07 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0311 PM     HAIL            5 SW VERSAILLES          39.01N  85.32W
06/07/2006  0.75 INCH       RIPLEY              IN   TRAINED SPOTTER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:39 PM EDTSevere Thunderstorm WarningILNDarke51 min
Jun 7, 4:54 PM EDTSevere Thunderstorm WarningILNAuglaize51 min
Jun 7, 5:44 PM EDTSevere Thunderstorm WarningILNLogan, Shelby46 min
Jun 7, 5:46 PM EDTSevere Thunderstorm WarningILNMiami44 min
Jun 7, 5:54 PM EDTSevere Thunderstorm WarningILNButler51 min
Jun 7, 6:13 PM EDTSevere Thunderstorm WarningILNChampaign47 min
Jun 7, 6:47 PM EDTSevere Thunderstorm WarningILNGreene43 min
Jun 7, 2:56 PM EDTSevere Thunderstorm WarningILNRipley31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.